MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM IRELAND SPLASHWIRE¿.GUIDE WIRE; GUIDEWIRES

MERIT MEDICAL SYSTEM IRELAND SPLASHWIRE¿.GUIDE WIRE; GUIDEWIRES
Catalog Number MSWSTFA35260EX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that when inserting the hydrophilic guidewire through an access sheath, the clear hydrophilic coating was gathering in front of the valve.The sheath was removed, and the clear coating that collected was flushed from the sheath.
 
Additional Manufacturer Narrative
Unopened units from the same lot were returned for evaluation.Two units were evaluated and confirmed to have the same coating buildup as reported in the complaint.The complaint is confirmed.A root cause could not be determined.Corrective actions are in process.A review of the device history record was performed and one similar exception document was identified.Relation to the complaint is under investigation.A review of the complaint database was performed and no similar complaints from this lot number were identified.

Brand Name
SPLASHWIRE¿.GUIDE WIRE
Common Device Name
GUIDEWIRES
Manufacturer (Section D)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key18889719
Report Number9616662-2024-00011
Device Sequence Number11512462
Product Code DQX
UDI-Device Identifier00884450529447
UDI-Public884450529447
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Catalogue NumberMSWSTFA35260EX
Device Lot NumberK2790383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown